Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

August 13, 2021Houston County, Peach County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 13, 2021, 10:57 PM EDT for Houston County, Peach County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 13, 2021, 10:57 PM EDT (02:57 UTC)
Expired
Aug 13, 2021, 11:30 PM EDT
In force
33 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
50

Counties Houston County, GA, Peach County, GA

The radar

The Robins AFB radar (KJGX), 27 km from the middle of the area, began a volume at 02:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.0 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2021-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1419 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2021-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1419 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
1523 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

676 
WWUS82 KFFC 140257
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
1057 PM EDT Fri Aug 13 2021
 
GAZ094-095-140330-
Peach GA-Houston GA-
1057 PM EDT Fri Aug 13 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN PEACH
AND CENTRAL HOUSTON COUNTIES THROUGH 1130 PM EDT...

At 1057 PM EDT...a strong thunderstorm was over Warner Robins, or 10
miles northeast of Perry...moving southwest at 10 mph.

HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to 
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light...unsecured objects.

Some locations in the path of this storm include
Perry, Warner Robins, Centerville, Byron, Robins Air Force Base, Sand
Bed, Houston Lake, Lakewood, Powerville, Elberta, Bonaire, Miami
Valley, Kathleen, Clinchfield and Grovania.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3236 8367 3257 8387 3268 8365 3266 8362
      3266 8359 3262 8355 3259 8354 3258 8354
      3257 8355 3254 8354 3253 8354 3251 8352
TIME...MOT...LOC 0257Z 050DEG 8KT 3258 8362 

MAX HAIL SIZE...0.25IN
MAX WIND GUST...50MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 13, 10:54 PM EDT, 3 minutes earlier.

Area forecast discussion, Aug 13, 10:54 PM EDT, 3 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
1054 PM EDT Fri Aug 13 2021

.UPDATE...

Isolated convection lingering across parts of the CWA late this
evening with the most persistent cluster around Macon. Aside from
any more robust outflow developing, thinking overall coverage
should diminish close to midnight or shortly thereafter. Minor
adjustments made to near term trends otherwise. Any morning fog
development should be mainly patchy given mostly isolated evening
precip development overall. Previous discussion follows...

Baker

&&

.PREV DISCUSSION... /Issued 857 PM EDT Fri Aug 13 2021/

UPDATE...

00z Aviation update below.

Baker

PREV DISCUSSION... /Issued 312 PM EDT Fri Aug 13 2021/

.Afternoon Area Forecast Discussion...

SHORT TERM /Tonight through Saturday Night/...

High pressure still maintains control over much of the SE with weak
westerly surface flow and a weak boundary set up across NE GA out
ahead of a cold front moving out of the great lakes. This boundary
is already seeing some storms flare up and will continue to provide
the lifting source need for thunderstorms into the evening.
Isolated thunderstorms will be possible for the rest of GA given
typical daytime heating with CAPE values rising to around 3000 J/KG
by this afternoon. PW values are already hovering around 1.7" and
despite lack of wind shear, it won't take much to get things going
this afternoon. Widespread severe weather isn't expected but a few
storms could become strong to severe with the primary threat being
damaging winds and small hail.

As things die down tonight, winds will gradually become calm with
dew points remaining in the low 70s for much of the area. Patchy fog
is possible tomorrow morning, especially across low lying areas. As
the winds pick up again in the early afternoon, they'll gradually
shift from WNW to ENE at around 5 mph.

Vaughn

LONG TERM /Sunday through Friday/...

The long term forecast period picks up with the approach of
Tropical Depression Fred with the outer rain bands likely moving
in on Sunday. Model guidance is now much more consistent with
developing a mid-level trough across the Ozarks at the start of
the long term which will help direct the tropical system when it
comes ashore. Even still, discrepancies continue after landfall
between model runs with placing the storm anywhere between western
Alabama to far eastern Georgia. the official forecast track from
the NHC places the center of the storms roughly with the ECMWF
just west of the GA/FL boarder, slightly further west than
previous tracks and placing our forecast area on the dirty side of
the storm where heavy rainfall is expected across Monday and
Tuesday with a SW to NE swath of 2 to 4 inches possible with
locally higher amounts will be possible over a 60 hour period.

Otherwise, descriptions of the synoptic conditions and general
weather pattern are described well in the previous discussion
found below.

Thiem

PREV DISCUSSION... /Issued 449 AM EDT Fri Aug 13 2021/

LONG TERM /Saturday Night through Thursday/...

Long term picks up on Saturday night where a stalled front is
expected to be in place near or just north of the state, with the
actual position likely dictated by potential ongoing convection near
it. Copious moisture will be in place, with PWATs in the 1.75-2"
range, and additional moisture will be moving in as Tropical
Depression Fred begins making its way up the Florida coastline. Some
models, including hi-res guidance which extends that far, have shown
the possibility of a decent bit of convection firing across portions
of Georgia late evening into the overnight Saturday along the
convergence of this front/pre-frontal trough. Have added in at least
slight chance PoPs over most of the state with chance PoPs across
the mountains as a result. This will need to be monitored closely
given the convergence in this very tropical airmass, as these types
of rainfall events can over perform compared to model output.

Going forward, Fred is expected to move into a weakness around the
Atlantic ridge steering it as it passes just west of Florida. A weak
upper level PV anomaly will be in place over the midwest that will
help to continue to guide it to the north into or very near the CWA
and away. While Fred will likely impact us directly, the overall
threats remain low at this time, with the largest concern being
rainfall. Guidance does not show any substantial strengthening of
the system before landfall as it will be fighting shear through most
of the journey here. As for rainfall, there is a lot of uncertainty
around just how much we could get. Ensemble spread is still quite
large, and even the operational models have seen some substantial
run to run shifts. Much of it will be dependent on just how much of
the core is still intact and how much strengthening Fred undergoes
as it moves through the Gulf, where shear should weaken a bit.
Still, plenty of moisture, plus interactions with a frontal boundary
still expected to be in place near or just north of the CWA, on top
of frictional convergence around the storm itself should yield
tropical rainfall no matter what. The forward speed of the system
will be rather slow as well, adding to the potential. Current
rainfall totals are expected to be in the 2-4" range with locally
higher amounts possible, but continue to monitor the forecast as
this may change, and higher amounts are certainly possible.

Even after this system passes our tropical airmass remains in
place. We may get several more days of widespread afternoon
thunderstorms that will be primarily diurnal in nature, but could
exacerbate any flooding issues across the area. Beyond Friday of
next week, uncertainty is high and may be dependent on how the
ridge out west breaks down and just where the current Invest 95L
tracks and develops.

Lusk/Hochstatter

&&

.AVIATION...
00Z Update...
VFR conditions and FEW cu near 5 kft for most sites in next few
hours with some lingering isolated thunderstorms mainly near KMCN
and KRYY with possibly lower vsbys or VRB gusts. Cannot rule out
isolated TSRA for other sites so will monitor. Most of overnight
calm or light VRB winds and just FEW cirrus to clear. Could have
some MVFR vsbys for southern sites in the morning. Saturday should
have increased SHRA/TSRA coverage so included VCSH after 18z and
prob30 TSRA with VRB gusts and reduced vsbys from 19-01z. Winds
light SE for most sites by afternoon. Cu field generally 4-5 kft
Saturday.

//ATL Confidence...00Z Update...
Medium on TSRA coverage this evening.
High on all else.

Baker

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          71  92  71  88 /  20  40  40  80
Atlanta         73  91  72  89 /  20  50  50  80
Blairsville     67  86  66  81 /  40  70  60  90
Cartersville    70  90  71  89 /  30  60  60  80
Columbus        73  94  73  90 /  20  40  30  70
Gainesville     72  89  70  86 /  20  60  50  80
Macon           71  92  72  90 /  30  30  20  80
Rome            70  90  70  91 /  30  60  60  80
Peachtree City  70  91  70  88 /  20  50  40  70
Vidalia         73  92  74  86 /  20  20  30  80

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Vaughn/Baker
LONG TERM....Thiem
AVIATION...Baker
Hazardous weather outlook, Aug 13, 10:00 PM EDT, 57 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1000 PM EDT Fri Aug 13 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-150200-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1000 PM EDT Fri Aug 13 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Tonight...

Isolated storms are expected to continue through midnight. A Few
could be thunderstorms could be strong.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Scattered to numerous thunderstorms will be possible each day
Saturday through Thursday, with the highest chances during the
afternoons and evenings. The primary hazards with any thunderstorm
will be heavy rain, gusty winds and lightning. Although
widespread severe weather is not expected at this time, an
isolated severe storm cannot be ruled out with damaging winds as
the main threat.

Although much uncertainty still remains, it is likely that a tropical
low will impact the Southeast, including portions of central and
north Georgia, early next week. Please continue to monitor the
forecast for further developments.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Aug 13, 5:05 PM EDT, 5 hours 52 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
505 PM EDT Fri Aug 13 2021

GAZ109-110-132130-
Telfair GA-Dodge GA-
505 PM EDT Fri Aug 13 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTH CENTRAL DODGE
AND WESTERN TELFAIR COUNTIES THROUGH 530 PM EDT...

At 504 PM EDT...a strong thunderstorm was near Achord, or near
McRae. Other strong storms were located over eastern Telfair
county. All storms were moving northwest at 10 mph.

HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Eastman, Milan, Chauncey, Jacksonville, Jay Bird Springs, China Hill
and Godwinsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3180 8307 3205 8315 3220 8315 3218 8301
      3195 8296 3182 8294 3179 8306
TIME...MOT...LOC 2104Z 140DEG 8KT 3207 8301

MAX HAIL SIZE...
MAX WIND GUST...40MPH
Special weather statement, Aug 13, 5:27 PM EDT, 5 hours 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
527 PM EDT Fri Aug 13 2021

GAZ110-132200-
Telfair GA-
527 PM EDT Fri Aug 13 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTH CENTRAL
TELFAIR COUNTY THROUGH 600 PM EDT...

At 527 PM EDT...a strong thunderstorm was near McRae...moving
northwest at 10 mph.

HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Some locations in the path of this storm include
McRae, Helena and Scotland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3203 8305 3212 8295 3214 8295 3215 8294
      3214 8293 3213 8294 3211 8290 3210 8290
      3208 8288 3207 8286 3206 8286 3206 8284
      3203 8280 3198 8292
TIME...MOT...LOC 2127Z 140DEG 7KT 3204 8291

MAX HAIL SIZE...
MAX WIND GUST...40MPH
Special weather statement, Aug 13, 8:18 PM EDT, 2 hours 39 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
818 PM EDT Fri Aug 13 2021

GAZ072-082-140045-
Bibb GA-Jones GA-
818 PM EDT Fri Aug 13 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN BIBB
AND SOUTH CENTRAL JONES COUNTIES THROUGH 845 PM EDT...

At 817 PM EDT...a strong thunderstorm was centered near Postell, or
5 miles north-northeast of downtown Macon...moving northwest at 10
mph.

HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Macon, Clinton and Postell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3292 8351 3286 8359 3290 8369 3300 8368
      3302 8356
TIME...MOT...LOC 0017Z 140DEG 7KT 3292 8358

MAX HAIL SIZE...
MAX WIND GUST...40MPH
Special weather statement, Aug 13, 10:57 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1057 PM EDT Fri Aug 13 2021

GAZ094-095-140330-
Peach GA-Houston GA-
1057 PM EDT Fri Aug 13 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN PEACH
AND CENTRAL HOUSTON COUNTIES THROUGH 1130 PM EDT...

At 1057 PM EDT...a strong thunderstorm was over Warner Robins, or 10
miles northeast of Perry...moving southwest at 10 mph.

HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects.

Some locations in the path of this storm include
Perry, Warner Robins, Centerville, Byron, Robins Air Force Base, Sand
Bed, Houston Lake, Lakewood, Powerville, Elberta, Bonaire, Miami
Valley, Kathleen, Clinchfield and Grovania.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3236 8367 3257 8387 3268 8365 3266 8362
      3266 8359 3262 8355 3259 8354 3258 8354
      3257 8355 3254 8354 3253 8354 3251 8352
TIME...MOT...LOC 0257Z 050DEG 8KT 3258 8362

MAX HAIL SIZE...0.25IN
MAX WIND GUST...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 8:18 PM EDTSpecial Weather StatementFFCJones27 min
Aug 14, 1:28 PM EDTSpecial Weather StatementFFCOglethorpe32 min
Aug 14, 1:38 PM EDTSpecial Weather StatementFFCWarren37 min
Aug 14, 1:43 PM EDTSpecial Weather StatementFFCWarren32 min
Aug 14, 2:07 PM EDTSpecial Weather StatementFFCWarren23 min
Aug 14, 2:20 PM EDTSpecial Weather StatementFFCTaliaferro25 min
Aug 14, 2:26 PM EDTSpecial Weather StatementFFCPeach34 min
Aug 14, 2:52 PM EDTSpecial Weather StatementFFCWilkes23 min
Aug 14, 2:53 PM EDTSpecial Weather StatementFFCBaldwin37 min
Aug 14, 2:55 PM EDTSpecial Weather StatementFFCTaylor35 min
Aug 14, 3:11 PM EDTSpecial Weather StatementFFCJones34 min
Aug 14, 3:30 PM EDTSpecial Weather StatementFFCHouston30 min
Aug 14, 3:44 PM EDTSpecial Weather StatementFFCJasper31 min
Aug 14, 3:50 PM EDTSpecial Weather StatementFFCSumter25 min
Aug 14, 4:02 PM EDTSpecial Weather StatementFFCWashington28 min
Aug 14, 4:09 PM EDTSpecial Weather StatementFFCPulaski36 min
Aug 14, 4:13 PM EDTSevere Thunderstorm WarningFFCSumter32 min
Aug 14, 6:08 PM EDTSpecial Weather StatementFFCCobb22 min
Aug 14, 6:20 PM EDTSpecial Weather StatementFFCTowns25 min
Aug 14, 7:01 PM EDTSpecial Weather StatementFFCTowns59 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.